MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LINEAR HIP; STEM, HIP, FEMORAL, LINEAR SIZE7 LATERAL REDUCED NECK

ENCORE MEDICAL L.P. LINEAR HIP; STEM, HIP, FEMORAL, LINEAR SIZE7 LATERAL REDUCED NECK
Model Number 425-11-007
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as fracture.The previous surgery and the surgery detailed in this event occurred 8 years and 9 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination a review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.First, there was an ncmr # (b)(4) associated with the main part # 425-11-007, stem, hip, femoral, linear size7 lateral reduced neck which documents that out of 10 parts lot, 1 part was rejected and scrapped due to the incorrect size.Second, there was an ncmr # (b)(4) associated with the same part which documents that out of 9 parts lot, 1 part was rejected and scrapped due the missing of inventory adjustment.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to fracture.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient had femur fracture that was undiagnosed for some time, which resulted in the femur subsiding and being mal-positioned.Exchanged out the stem and head.

Brand Name
LINEAR HIP
Common Device Name
STEM, HIP, FEMORAL, LINEAR SIZE7 LATERAL REDUCED NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key12532666
Report Number1644408-2021-01042
Device Sequence Number11096591
Product Code LPH
UDI-Device Identifier00888912078108
UDI-Public(01)00888912078108
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number425-11-007
Device Catalogue Number425-11-007
Device Lot Number103C1014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-401 LOT 870B1009
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR